Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 55, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Nov 22, 2013, 12:26 AM CST for Burnet County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 22, 2013, 12:26 AM CST (06:26 UTC)
- Expired
- Nov 22, 2013, 3:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 78 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 22, 1:01 AM CST | FLASH FLOOD | 2 E Marble Falls, TX | FM 1431 IS CLOSED ALONG WITH SEVERAL LOW WATER CROSSINGS IN SOUTHERN BURNET COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
579
WGUS54 KEWX 220626
FFWEWX
TXC053-220930-
/O.NEW.KEWX.FF.W.0055.131122T0626Z-131122T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 AM CST FRI NOV 22 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BURNET COUNTY...
* UNTIL 330 AM CST.
* AT 1226 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES
OVER SOUTHERN BURNET COUNTY. DOPPLER RADAR ESTIMATES AND GROUND
TRUTH REPORTS SUGGEST THAT BETWEEN 4 AND 5 INCHES OF RAIN HAS
FALLEN FROM 5 TO 10 MILES NORTHEAST OF MARBLE FALLS...WITH A
LARGER AREA OF 2 TO 3 INCH RAINS COVERING A LARGER AREA THAT
THAT INCLUDES THE CITY OF MARBLE FALLS. AN ADDITIONAL 1 TO 2
INCHES OF RAIN WILL BE POSSIBLE OVER SOUTHERN BURNET COUNTY
THROUGH 130 AM CST.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARBLE FALLS...MEADOWLAKES AND SMITHWICK.
SEVERAL SECONDARY ROADWAYS HAVE ALREADY BEEN REPORTED AS CLOSED BY
MARBLE FALLS POLICE DEPARTMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 3069 9802 3055 9810 3046 9823 3049 9833
3060 9836
$$2 follow-up statements
661
WGUS74 KEWX 220718
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 AM CST FRI NOV 22 2013
TXC053-220930-
/O.CON.KEWX.FF.W.0055.000000T0000Z-131122T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-
118 AM CST FRI NOV 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR
SOUTHERN BURNET COUNTY...
AT 118 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT TRAINING THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE
WARNED AREA OF SOUTHERN BURNET COUNTY. THE HEAVY RAIN PRODUCING
THUNDERSTORMS COULD PRODUCE ADDITIONAL AMOUNTS OF 1 TO 2 INCHES OVER
AN AREA BETWEEN HORSESHOE BAY AND SMITHWICK...BEFORE DECREASING BY 2
AM CST. RAINFALL TOTALS OF 4 TO 7 INCHES ARE POSSIBLE...ESPECIALLY
FROM MARBLE FALLS TO JUST NORTH OF SMITHWICK.
OTHER LOCATIONS IN THE WARNING AREA INCLUDE MEADOWLAKES.
FM ROAD 1431 HAS ALREADY BEEN CLOSED AROUND 2 MILES EAST OF MARBLE
FALLS. MANY SECONDARY ROADWAYS ARE ALREADY CLOSED OR IMPASSABLE.
AREAS ALONG THE LOWER PART OF HAMILTON CREEK...SYCAMORE CREEK...
AND HICKORY CREEK ARE ESPECIALLY VULNERABLE TO RAPID CREEK RISES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 3069 9802 3055 9810 3046 9823 3049 9833
3060 9836
$$456
WGUS74 KEWX 220823
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 AM CST FRI NOV 22 2013
TXC053-220930-
/O.CON.KEWX.FF.W.0055.000000T0000Z-131122T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-
223 AM CST FRI NOV 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR
SOUTHERN BURNET COUNTY...
AT 215 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
RECEIVE REPORTS OF FLOODING IN SOUTHERN BURNET COUNTY. RAINFALL HAS
SINCE DECREASED OVER THE WARNING AREA...BUT RUNOFF FROM THE RECENT
HEAVY RAINS WILL LIKELY RESULT IN NUMEROUS ROADWAYS OVER SOUTHERN
BURNET COUNTY TO REMAIN FLOODED AND IMPASSABLE. GROUND TRUTH REPORTS
HAVE CONFIRMED OVER 5 INCHES OF RAIN HAS FALLEN 6 MILES NORTHEAST OF
MARBLE FALLS...AND RADAR ESTIMATES SUGGEST AS MUCH AS 6 INCHES OF
RAIN MAY HAVE FALLEN IN THE ADJACENT AREAS.
LOCATIONS IN THE WARNING AREA INCLUDE SMITHWICK...MEADOWLAKES AND
MARBLE FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 3069 9802 3055 9810 3046 9823 3049 9833
3060 9836
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 21, 11:19 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Nov 21, 11:19 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1119 PM CST THU NOV 21 2013
.DISCUSSION...
SEE AVIATION FOR THE 06Z TAF DISCUSSION.
&&
.AVIATION...
AT 05Z THE COLD FRONT WAS MOVING SOUTH ACROSS BURNET AND LLANO
COUNTIES. THE LATEST RUC13 MODEL GUIDANCE HAS THE BEST HANDLE ON
THE MOVEMENT OF THE COLD FRONT. BASED ON CURRENT TRENDS AND MODEL
GUIDANCE HAVE MOVED UP THE FROPA 1 HOUR AT THE I-35 TERMINALS.
MVFR CONDITIONS WILL PREVAIL IN ADVANCE OF THE FROPA LOWERING TO
IFR A FEW HOURS AFTER FROPA. THERE WILL BE A BRIEF IMPROVEMENT
TO MVFR FRIDAY AFTERNOON BEFORE LOWERING TO IFR ONCE AGAIN FRIDAY
EVENING. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FROPA WITH
POST-FRONTAL ELEVATED SHOWERS TRANSITIONING TO LIGHT RAIN AND
DRIZZLE ON FRIDAY. POST-FRONTAL SFC WINDS WILL BE NORTHERLY AT 15
TO 25 KTS WITH GUSTS OF 30 KTS.
&&
.PREV DISCUSSION... /ISSUED 856 PM CST THU NOV 21 2013/
UPDATE...
ARCTIC FRONT ALONG A PECOS TO SAN ANGELO TO STEPHENVILLE LINE WAS
SURGING SOUTH AHEAD OF SCHEDULE. NOW EXPECT FRONT WILL ENTER THE
NORTHERN HILL COUNTRY AROUND MIDNIGHT...MOVE ACROSS THE AUSTIN AND
SAN ANTONIO AREAS BETWEEN 2 AND 4 AM AND EXIT SOUTH CENTRAL TEXAS
BY SUNRISE. AS A RESULT...HAVE LOWERED TEMPERATURES AND DEW POINTS
FOR OVERNIGHT INTO FRIDAY ALONG WITH AN EARLIER ONSET OF MODERATE
GUSTY NORTHERLY WINDS. ALSO...HAVE REMOVED MENTION OF THUNDER FOR
FRIDAY AS INSTABILITY IS GONE AND CHANGED SHOWERS TO LIGHT RAIN.
REMAINDER OF SOUTH CENTRAL TEXAS FORECAST IS ON TRACK. 18Z MODEL
SUITE AND NEW 00Z NAM CONTINUE TO SUGGEST A MIX OF LIGHT SLEET AND
RAIN DURING THE OVERNIGHT INTO EARLY MORNING HOURS FRIDAY NIGHT
THROUGH MONDAY MORNING.
PREV DISCUSSION... /ISSUED 535 PM CST THU NOV 21 2013/
DISCUSSION...
SEE AVIATION FOR THE 00Z TAF DISCUSSION.
AVIATION...
AT 23Z THE COLD FRONT WAS MOVING SOUTHWARD ACROSS NORTH TEXAS. THE
FRONT WILL MOVE INTO THE HILL COUNTRY AFTER MIDNIGHT...REACHING
THE TEXAS COAST BY EARLY AFTERNOON ON FRIDAY. THE TIMING OF THE
FROPA AND ASSOCIATED WIND SHIFT AT THE TERMINALS WILL BE BASED ON
A BLEND OF THE LATEST RUC AND LAMP GUIDANCE. NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS WILL OCCUR IN THE VICINITY OF THE FRONTAL
BOUNDARY AS IT INTERACTS WITH THE MOISTURE LADEN GULF AIRMASS.
POST-FRONTAL PCPN WILL BE MAINLY ELEVATED SHOWERS.
I-35 TERMINALS...VFR CONDITIONS WILL LOWER TO MVFR BETWEEN 02Z AND
04Z...LOWERING TO IFR BY 15Z. THE BEST CHANCE FOR CONVECTION TO
IMPACT THE TAFS SITES WILL BE A FEW HOURS BEFORE AND DURING THE
FROPA. WINDS WILL SHIFT TO THE NORTH AT 12 TO 15 KTS WITH GUSTS OF
25 KTS. FROPA AT KAUS...08Z...KSAT AND KSSF AROUND 10Z.
THE KDRT TERMINAL...VFR CONDITIONS WILL LOWER TO MVFR BY 01Z...IFR
BY 08Z...IMPROVING TO MVFR BY 22Z. ORGANIZED CONVECTION IS EXPECTED
TO STAY EAST OF THE TERMINAL. WINDS WILL SHIFT TO THE NORTH AT 15
TO 20 KTS WITH GUSTS OF 25 KTS FOLLOWING THE FROPA. FROPA IS EXPECTED
AROUND 08Z.
PREV DISCUSSION... /ISSUED 318 PM CST THU NOV 21 2013/
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
THE STRONG COLD FRONT HAS REACHED THE PANHANDLE. THE COLD AIR
ADVECTION IN THE WAKE OF THE FRONT IS CLEARLY EVIDENT...SFC OBS
INDICATE TEMPERATURES PLUMMETING BY 20 DEGREES OR MORE IN THE WAKE
OF THE FROPA. THE FRONT WILL CONTINUE TO PUSH SOUTHWARD ACROSS THE
STATE TONIGHT AND WILL REACH THE HILL COUNTRY BEFORE SUNRISE. THE
FRONT WILL CONTINUE TO QUICKLY MOVE THROUGH THE AREA...AND IS
EXPECTED TO REACH OUR SOUTHERN COUNTIES BEFORE NOON. DUE TO THE
TIMING OF THE FROPA...CALENDAR DAY "HIGH" TEMPERATURES FOR FRIDAY
WILL OCCUR DURING THE OVERNIGHT HOURS TONIGHT. TEMPERATURES DURING
THE DAY ON FRIDAY WILL FALL BEHIND THE FRONT...WITH AFTERNOON
TEMPERATURES REMAINING IN THE 40S (UPPER 30S HILL COUNTRY). STRONG
NORTHERLY WINDS OF 15 TO 25 MPH WILL LEAD TO WIND CHILLS IN THE
LOW TO MID 30S ACROSS MUCH OF THE AREA...AND INTO THE MID/UPPER
20S ACROSS THE HILL COUNTRY.
CHANCES FOR RAIN WILL INCREASE TONIGHT AND PERSIST THROUGH THE
WEEKEND. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING THROUGH
FRIDAY. TEMPERATURES FRIDAY NIGHT WILL FALL INTO THE MID-30S ACROSS
THE HILL COUNTRY...BRINGING THE POTENTIAL FOR ISOLATED LIGHT SLEET
TO MIX-IN WITH THE COLD RAIN. NO SLEET ACCUMULATIONS ARE EXPECTED.
THE LINGERING MOISTURE/CHANCES FOR RAIN/CLOUD COVER WILL OTHERWISE
KEEP LOW TEMPERATURES IN THE UPPER 30S TO LOW 40S FRIDAY NIGHT.
LONG TERM (SATURDAY THROUGH THURSDAY)...
A DEEP UPPER LOW PARKED OVER THE SOUTHWESTERN U.S. WILL KEEP CLOUDY
SKIES AND GOOD CHANCES FOR RAIN OVER THE WEEKEND AND INTO EARLY
NEXT WEEK. HIGH TEMPERATURES WILL REMAIN UNSEASONABLY COLD. THERE
IS A RENEWED CHANCE FOR ISOLATED LIGHT SLEET TO MIX-IN WITH THE
RAIN ACROSS THE HILL COUNTRY SATURDAY NIGHT/SUNDAY MORNING AND
AGAIN SUNDAY NIGHT/MONDAY MORNING. SURFACE TEMPERATURES ARE
EXPECTED TO REMAIN ABOVE FREEZING AND THEREFORE SLEET
ACCUMULATIONS ARE AGAIN NOT EXPECTED.
THE UPPER LOW WILL EJECT EASTWARD ON MONDAY. CHANCES FOR RAIN WILL
BEGIN TO DECREASE MONDAY NIGHT AND WILL END LATE TUESDAY AS THE
UPPER LOW MOVES TO OUR EAST. SKIES WILL BEGIN TO CLEAR FROM THE
WEST LATE TUESDAY...WITH SUNSHINE FINALLY RETURNING ON WEDNESDAY.
HIGH TEMPERATURES WILL BEGIN TO WARM...BUT MOSTLY CLEAR SKIES
DURING THE OVERNIGHT HOURS WILL ALLOW LOW TEMPERATURES TO FALL
INTO THE 30S ACROSS MUCH OF THE CWA. SPOTTY FREEZING TEMPERATURES
ARE POSSIBLE THANKSGIVING MORNING.
CLIMATE...
RECORD COLD HIGH TEMPERATURES FOR NOV 23 THROUGH 24:
23RD 24TH
AUSTIN CAMP MABRY...40/1937...42/1982
AUSTIN BERGSTROM....43/1957...44/1972
SAN ANTONIO.........41/1932...44/1982
DEL RIO.............40/1957...42/1918
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 43 45 39 43 38 / 90 70 70 60 60
AUSTIN BERGSTROM INTL AIRPORT 45 46 38 45 40 / 80 70 70 60 60
NEW BRAUNFELS MUNI AIRPORT 47 51 37 44 38 / 80 70 70 60 60
BURNET MUNI AIRPORT 39 39 34 41 34 / 90 70 70 60 60
DEL RIO INTL AIRPORT 46 52 38 42 36 / 50 60 60 50 50
GEORGETOWN MUNI AIRPORT 40 40 34 42 34 / 90 70 70 60 60
HONDO MUNI AIRPORT 49 53 40 46 39 / 70 70 70 60 60
SAN MARCOS MUNI AIRPORT 46 48 38 43 38 / 80 70 70 60 60
LA GRANGE - FAYETTE REGIONAL 51 56 43 48 43 / 70 70 70 60 60
SAN ANTONIO INTL AIRPORT 48 54 40 45 39 / 70 70 70 60 60
STINSON MUNI AIRPORT 52 56 42 48 42 / 70 70 70 60 60
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...13
SYNOPTIC/GRIDS...04Hazardous weather outlook, Nov 21, 2:56 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 256 PM CST THU NOV 21 2013 TXZ171>173-183>194-202>209-217>225-228-221315- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 256 PM CST THU NOV 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WIND ADVISORY MAY BE REQUIRED BEHIND THE COLD FRONT FRIDAY. A WINTER WEATHER ADVISORY MAY BE ISSUED FOR PARTS OF THE HILL COUNTRY AND EDWARDS PLATEAU FRIDAY NIGHT INTO SATURDAY MORNING... AND AGAIN SATURDAY NIGHT AND SUNDAY NIGHT. THERE IS A POTENTIAL FOR A MIXTURE OF RAIN AND SLEET ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU OVER THE WEEKEND. NO ACCUMULATIONS ARE EXPECTED AS TEMPERATURES REMAIN ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Nov 21, 9:59 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 959 PM CST THU NOV 21 2013 TXZ171>173-183>194-202>209-217>225-228-221000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 959 PM CST THU NOV 21 2013 ...MUCH COLDER TEMPERATURES EXPECTED FRIDAY THROUGH THIS WEEKEND ACROSS SOUTH CENTRAL TEXAS...WITH A CHANCE FOR LIGHT SLEET ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU... AN ARCTIC COLD FRONT WILL ENTER THE NORTHERN HILL COUNTRY AROUND MIDNIGHT TONIGHT...MOVE ACROSS THE AUSTIN AND SAN ANTONIO AREAS BETWEEN 2 AM AND 4 AM AND EXIT SOUTH CENTRAL TEXAS BY 6 AM. TEMPERATURES WILL QUICKLY FALL FROM THE 60S AND 70S INTO THE 40S IN THE WAKE OF THE FRONT...AND THEN FURTHER DROP INTO THE MID AND UPPER 30S IN THE HILL COUNTRY AND LOWER 40S SOUTH CENTRAL TEXAS DURING THE DAY ON FRIDAY. NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH...WILL MAKE FOR BLUSTERY WEATHER LATE TONIGHT INTO FRIDAY. COLD AND DAMP CONDITIONS WILL CONTINUE THROUGH THIS WEEKEND AS AN UPPER LOW MOVES ACROSS TEXAS AND MOIST GULF AIR IS LIFTED OVER THE COLD AIR NEAR THE GROUND. LOW TEMPERATURES WILL RANGE FROM THE MID 30S TO LOWER 40S AND ONLY RISE A FEW DEGREES DURING THE DAY SATURDAY THROUGH MONDAY. SOME SLEET IS EXPECTED TO MIX WITH THE RAIN IN THE HILL COUNTRY AND EDWARDS PLATEAU DURING THE OVERNIGHT INTO MORNING HOURS FROM FRIDAY NIGHT THROUGH MONDAY. HOWEVER...SLEET IS NOT EXPECTED TO ACCUMULATE...ALTHOUGH...THERE COULD BE SLICK SPOTS IN THE HILL COUNTRY AND EDWARDS PLATEAU. NO SLEET IS EXPECTED FROM AUSTIN TO SAN ANTONIO ALONG THE I-35 CORRIDOR...ONLY A COLD RAIN.
Special weather statement, Nov 21, 10:00 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1000 PM CST THU NOV 21 2013 TXZ173-192-220445- TRAVIS-WILLIAMSON- 1000 PM CST THU NOV 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WILLIAMSON AND NORTHERN TRAVIS COUNTIES UNTIL 1045 PM CST... AT 957 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CEDAR PARK...MOVING NORTH AT 10 TO 15 MPH. WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SMALL HAIL IS ALSO POSSIBLE. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CEDAR PARK... SERENADA... LEANDER... LIBERTY HILL... GEORGETOWN DAM... SUN CITY... BRUSHY CREEK... SEWARD JUNCTION... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3079 9794 3074 9768 3045 9775 3049 9797 TIME...MOT...LOC 0359Z 185DEG 11KT 3050 9785
Local storm report, Nov 21, 10:10 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1010 PM CST THU NOV 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN 2 SW ROUND ROCK 30.50N 97.70W
11/21/2013 E2.49 INCH WILLIAMSON TX TRAINED SPOTTER
RAIN GAUGE MEASURED 2.25 INCHES IN EXACTLY ONE HOUR.
&&
EVENT NUMBER EWX1300647
PMLocal storm report, Nov 21, 10:49 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1049 PM CST THU NOV 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN 3 SSW CEDAR PARK 30.48N 97.85W
11/21/2013 M1.51 INCH TRAVIS TX COCORAHS
1.51 INCHES IN LESS THAN TWO HOURS.
&&
EVENT NUMBER EWX1300648
PMSpecial weather statement, Nov 21, 10:51 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1051 PM CST THU NOV 21 2013 TXZ172-173-192-220530- BURNET-TRAVIS-WILLIAMSON- 1051 PM CST THU NOV 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURNET...NORTHWESTERN WILLIAMSON AND NORTHWESTERN TRAVIS COUNTIES UNTIL 1130 PM CST... AT 1049 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES EAST OF SMITHWICK...OR 11 MILES SOUTH OF BERTRAM...MOVING NORTH AT 20 MPH. WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES AN HOUR. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BERTRAM... OATMEAL... LIBERTY HILL... MAHOMET... JOPPA... ANDICE... SHADY GROVE... BRIGGS... FLORENCE... SEWARD JUNCTION... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3093 9804 3084 9777 3049 9794 3058 9821 TIME...MOT...LOC 0451Z 201DEG 16KT 3059 9803
Local storm report, Nov 22, 12:18 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1218 AM CST FRI NOV 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM FLASH FLOOD 3 ESE MARBLE FALLS 30.57N 98.23W
11/22/2013 BURNET TX LAW ENFORCEMENT
SEVERAL LOW WATER CROSSING ARE CLOSED IN AND AROUND
MARBLE FALLS.
&&
EVENT NUMBER EWX1300649
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 8:23 PM CST | Special Weather Statement | EWX | Williamson | 37 min |
| Nov 21, 8:58 PM CST | Special Weather Statement | EWX | Williamson | 47 min |
| Nov 21, 10:00 PM CST | Special Weather Statement | EWX | Williamson | 45 min |
| Nov 21, 10:51 PM CST | Special Weather Statement | EWX | Burnet | 39 min |
| Nov 21, 11:18 PM CST | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 102 min |
| Nov 22, 1:29 AM CST | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Nov 22, 4:26 AM CST | Winter Weather Advisory | EWX | Bandera, Blanco, Burnet, Edwards, Gillespie, Kendall and 4 more | 38 hr |
| Nov 22, 3:54 PM CST | Winter Storm Watch | EWX | Bandera, Blanco, Burnet, Comal, Edwards, Gillespie and 8 more | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.